Alert archive / Florida / Coastal Flood Statements in 2016

Coastal Flood Statement 14, NWS Key West, FL

November 13, 2016Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Nov 13, 2016, 4:10 AM EST for Monroe County, Florida. It took effect at Nov 13, 2016, 6:00 PM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2016, 4:10 AM EST (09:10 UTC)
In effect from
Nov 13, 2016, 6:00 PM EST
Expired
Nov 14, 2016, 5:00 PM EST
In force
23 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2016-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2016-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

641 
WHUS42 KKEY 130910
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
410 AM EST SUN NOV 13 2016

FLZ076>078-140400-
/O.NEW.KKEY.CF.S.0014.161113T2300Z-161114T0400Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
410 AM EST SUN NOV 13 2016

...MINOR COASTAL FLOODING OF LOW-LYING ARES EXPECTED...

* COASTAL FLOODING...ELEVATED SALTWATER LEVELS THIS EVENING INTO
  TONIGHT WILL RESULT IN NUISANCE TIDAL FLOODING OF LOW-LYING AREAS
  THROUGHOUT THE FLORIDA KEYS.

* TIMING...SALTWATER LEVELS WILL PEAK NEAR THE TIME OF THE HIGHER
  HIGH TIDE THIS EVENING INTO TONIGHT...MAINLY BETWEEN 6 PM AND 11
  PM. SALTWATER LEVELS WILL LIKELY REMAIN ELEVATED MONDAY THROUGH AT
  LEAST THURSDAY.

* IMPACTS...MINOR TIDAL FLOODING OF LOW ELEVATION STREETS AND LOTS IS
  LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND
  SEAWALLS WILL BE OVERTOPPED.

$$
BS
2 follow-up statements
241 
WHUS42 KKEY 140347
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1047 PM EST SUN NOV 13 2016

FLZ076>078-142200-
/O.EXT.KKEY.CF.S.0014.000000T0000Z-161114T2200Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
1047 PM EST SUN NOV 13 2016

...MINOR COASTAL FLOODING OF LOW-LYING AREAS EXPECTED...

* COASTAL FLOODING...ELEVATED SALTWATER LEVELS TONIGHT WILL RESULT
  IN NUISANCE TIDAL FLOODING OF LOW-LYING AREAS THROUGHOUT THE
  FLORIDA KEYS.

* TIMING...SALTWATER LEVELS WILL PEAK NEAR THE TIME OF THE HIGHER
  HIGH TIDE EARLY TONIGHT...AND AGAIN AT THE NEXT HIGHER HIGH TIDE
  MAINLY BETWEEN 7 PM AND MIDNIGHT. SALTWATER LEVELS WILL LIKELY
  REMAIN ELEVATED MONDAY THROUGH AT LEAST THURSDAY.

* IMPACTS...MINOR TIDAL FLOODING OF LOW ELEVATION STREETS AND 
  LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS WILL BE OVERTOPPED. 

$$
061 
WHUS42 KKEY 142153
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
453 PM EST MON NOV 14 2016

FLZ076>078-142300-
/O.CON.KKEY.CF.S.0014.000000T0000Z-161114T2200Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
453 PM EST MON NOV 14 2016

...MINOR COASTAL FLOODING OF LOW-LYING AREAS EXPECTED...

* COASTAL FLOODING...ELEVATED SALTWATER LEVELS TONIGHT WILL 
  RESULT IN NUISANCE TIDAL FLOODING OF LOW-LYING AREAS 
  THROUGHOUT THE FLORIDA KEYS. 

* TIMING...SALTWATER LEVELS WILL PEAK NEAR THE TIME OF HIGH TIDE
  TONIGHT AND EARLY TUESDAY MORNING. 

* IMPACTS...MINOR TIDAL FLOODING OF LOW ELEVATION STREETS AND 
  LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME 
  DOCKS AND SEAWALLS WILL BE OVERTOPPED. 

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 13, 2:20 AM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Nov 13, 2:20 AM EST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Key West FL
220 AM EST Sun Nov 13 2016

.DISCUSSION...
.CURRENTLY...
KBYX detects no precipitation echoes. Skies over the island chain are
clear. Winds over land are northeast to east at 5 to 10 mph. C-MAN
winds, on average, are east near 10 knots. Temperatures are in the
lower to mid 70s.

.SHORT TERM (Today through Tuesday)...
A stationary front will remain draped across north Florida today.
This air mass boundary will begin to move to the south as a cold
front tonight. The cold front will progress southward down the
Florida Peninsula Monday and Monday night. This cold front will
likely pass through the Florida Keys Tuesday. Rain chances in the
short term portion of the forecast will be highest Tuesday ahead of
the aforementioned cold front.

Minor tidal flooding will take place around the time of the higher
high tide today through Tuesday, mainly from 6 pm until 11 pm.
Nuisance saltwater flooding of low elevation streets and lots is
likely. Some storm drains will overflow, and some docks and seawalls
will be overtopped.

&&

.LONG TERM (Tuesday night through Saturday)...
An area of high pressure will progress eastward through the
southeastern United States Tuesday night through Thursday night.
This area of high pressure will likely enter the western Atlantic
Ocean Friday or Friday night. A cold front should move eastward
across the panhandle of Florida Saturday. No more than slight chance
POPs are needed for Wednesday through Saturday.

Minor tidal flooding is likely around the time of the higher high
tide Tuesday night through at least Thursday, mainly from 6 pm until
11 pm.

&&

.MARINE...
Gentle northeast to east breezes will prevail on all Keys coastal
waters today. No advisories expected today through at least Tuesday.
A small craft advisory may be required for the coastal waters of the
Florida Straits Tuesday night and Wednesday. A small craft advisory
will likely be required for the coastal waters of the Florida Straits
Wednesday night. A small craft advisory may be required for the
coastal waters of Florida Bay, the Gulf of Mexico, and Hawk Channel
Wednesday night. A small craft advisory will likely be required for
the coastal waters of the Gulf of Mexico and Atlantic Thursday. A
small craft advisory may be required for the coastal waters of
Florida Bay Thursday. A small craft advisory will likely be required
for all Keys coastal waters Thursday night.

&&

.AVIATION...
VFR conditions will prevail another day at both the Key West and
Marathon International terminals through at least 14/06Z. Winds will
be easterly at 5 to 10 knots.

&&

.CLIMATE...
On this date in Florida Keys weather history, in 1936, the high
temperature in Key West was 88 degrees. This set the daily record for
maximum temperature measured in Key West on November 13th, a record
which still stands 80 years later. Temperature records at Key West
date back to 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  81 72 80 71 / 0 - 10 20
Marathon  82 72 82 70 / 0 - 10 20

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.

&&

Public/Marine/Fire...BS
Aviation/Nowcasts....BWC

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 12, 4:39 AM EST, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
439 AM EST SAT NOV 12 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-130945-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
439 AM EST SAT NOV 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ON TUESDAY. THE PRIMARY HAZARD
WILL BE CLOUD TO SURFACE LIGHTNING STRIKES.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR SOME FLORIDA KEYS COASTAL
WATERS ZONES FROM THROUGH TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BWC

Nearby

Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.